Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: withdrawal symptoms coming off zoloft BarbaraCat

Posted by oona on April 7, 2002, at 17:16:04

In reply to Re: withdrawal symptoms coming off zoloft oona, posted by BarbaraCat on March 29, 2002, at 1:14:41

Barbara,
Did I ever answere this?

" When you say institutionalized from 15 to 17, do you mean agewise, or that many years?"

It was when I was 15 1/2 to 17 1/2. Almost 2 years.

I was just reviewing these old posts about Zoloft withdrawal and I see more questions than I do answers.

Do you know if the Wellbutrin 150 SR does the same stuff that the Zoloft does??? I am not very knowledeable about Seratonin etc. SO are WB and Zoloft both for Anti depression or anxiety?

It has been almost 3 weks off the zoloft and I am still having symptoms and don't know if it is zoloft withdrawal or getting used to the WB???
Has anyone ever sufferred damage from coming off the zoloft or are we all just doomed.

I would love to get all the docs together and make them take some of this crap they give us and then take it from them cold turkey so they could experience all this and stop patronizing us when we ask about the withdrawal symptoms.

Just complaining, can't complain around the house anymore because my husband is getting tired of it and says I am always sick. Maybe I am always sick because of the meds??

Well, thanks for the support.


> Ah, yes I think I remember the 60's. I thank God for psychedelics as well because they introduced me to the possibility of a higher minded, more spirit oriented way of living. I've always kept those ideals. However, I also was self-medicating with way too much methadrine at that time, as well as anything else I could get my hands on. Oh well, those were the times I guess.
>
> I too was abused as a child and there are studies showing that the structure of the brain gets changed as a result of early trauma. But I think there's always hope and healing. I have to say now that I'm feeling so much better that all those experiences made me a much stronger and more compassionate person and I don't have too many regrets. I only hope that eventually I learn how to not worry so much when I'm having a bad episode. I want very much to learn trust in this lifetime. That's difficult when fear and trauma were constant companions as a child.
>
> I hope you do start a journal, at least. It sounds like your life was very 'interesting'. When you say institutionalized from 15 to 17, do you mean agewise, or that many years?
>
> If the Wellbutrin doesn't work, try not to be too discouraged. Ask the folks here on this board for advice, their experiences, anything you want to know. I've found the combined knowledge and experience here to be very powerful. All the best to you. - Barbara
>
> > Barbara,
> > Thanks for your reply. It has been a long time since I spoke with anyone regarding these problems. I will probably start seeing a psych doc or someone now that I have insurance again.
> >
> > I have had problems all my life, child abuse mentally, physically and sexually. Hospitalized in state hosp. from 15 years to 17, (the whole bit, isolation, drugged, straigt jackets, and some wierd drug I think is called paraldahyde or something like that. They used to inject you with it when you started acting out so it would knock you out and you woke up either in isolation or strapped down, depending on how bad you acted. After that period I was in and out of psych wards for awhile.
> >
> > Thank god for the sixties, I think the LSD liberated me from the melaril/thorazine/librium. Of course I had to step out of the sixties and after many lifetimes, 2 husbands, 3 children, here it is, 2002.
> >
> > If I was a writer, I would write a book about all of this but then who would be interested?? At least it would be therapeautic or cleansing.
> >
> > I guess looking back at all this, the zoloft did help for awhile and I am thankful for that. I remember about 6 months on Zoloft, I thought, wow this is what is like to be normal!
> >
> > So now onto the next step, Wellbutrin then hopefully, work into a health regime that will allow me to be drug free.
> >
> > thanks again....oona..
> >
> > > Dear Oona,
> > >
> > > I hear you, loud and clear. I especially relate to the part about 'what if we coudn't get our drugs if a war broke out, etc.'. I often think about that, but figure that in a situation like that, we'd do whatever it takes to get through. We'd never miss the meds because we'd be so busy handling life and before you know it, poof, we'd be clear of them. It's amazing what we can handle if pressed to the ground, depressed or not, if we're committed to staying among the living.
> > >
> > > I know about Youngliving and like their philosophy about using natural essences and oils therapeutically. I'm also very much interested in natural healing and have been studying one form or another for about 30 years - yoga, meditation, herbs, etc. I use alot of nutritional support and it helps, I've not yet found the perfect combination that will let me stop taking my medications.
> > >
> > > I haven't able to permanently call it quits with antidepressants and I've tried to taper off many times. In fact, I've been off them completely for 6-8 months at a time several times. I've always had to go back on them because I'd get blitzed out by the very severe stress I was experiencing in my life, money, jobs, so on and so forth. I'd start to unravel and lose it, crying constantly and becoming very fearful and sleepless. So I'd go back onto AD's and be very grateful for them. They've always helped and at this point I'm resigned to having to take them.
> > >
> > > IF anything happens and my supply runs out, I'll probably hole myself up somewhere and scream and gnash my teeth for a few months, hoping that the drug wears off and my neurotramitters get back to a normal state. I don't know anymore if I need the meds because I started them in the first place, or if my chemistry really needs them. My plan is to take my current regiment, Remeron, lithium and klonopin, in order to really get my life in sync, get a good healthy regimen stabilized and then try to reduce again. I'm not working in a high stress environment any more so I'm hoping that my more peaceful lifestyle will prevent any relapses. I simply cannot handle stress, especially stupid unnecessary stress.
> > >
> > > I would most definitely ask your doctor for an anti-anxiety med. Klonopin works well for me because it doesn't space me out at all. I also take Ambien to sleep at night. Again, if you can go without it's always better so that you don't have to deal with yet another drug to wean off, however, most benzos would be much safer and more effective than the Tylenol PM you're relying on. You have to be concerned about kidney problems with Tylenol.
> > >
> > > Your comment about worrying about what might happen is a clear indication that you're suffering from worry and anxiety. In my experience, if this disorder (anxiety) is not first taken care of, the anxiety will break through the antidepressant and render the med ineffective. Many of us here on this board use ADs along with some kind of mood stabilizer and have been getting better results than with ADs alone. Good luck to you and keep in touch. - Barbara


Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:oona thread:5582
URL: http://www.dr-bob.org/babble/20020402/msgs/102284.html